MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 45MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 45MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Catalog Number 6942-5-045
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary implant procedure for patient's right hip, implant was opened.Outer packaging was intact with no damage.Nurse reported that the outer blister was torn.Surgical tech reported that the inner blister was torn.Surgeon elected to not use the implant due to sterility concerns.As a second implant was immediately available, the procedure was completed successfully with no surgical delay and no adverse affects to the patient.
 
Additional Manufacturer Narrative
An event regarding packaging issue involving a unitrax endoprosthesis head component was reported.The event was confirmed.Device evaluation and results: the box, outer and inner blisters, outer and inner tyvek sheets, product labels and patient labels were returned.There was no damage found on the product box.The inner blister was assembled to the drawing configuration, (b)(4).There was a tear on the inner and outer tyvek sheets that lined up along the rim of the taper of the head.Medical records received and evaluation: not performed as medical records were not provided for review.Device history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated or for the product families indicated on the drawing configuration.Conclusions: the event was confirmed as per the visual inspection of the returned packaging however, the root cause could not be determined.It was confirmed by the packaging team that the product was assembled according to the packaging configuration, (b)(4).No further investigation for this event is possible at this time.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
UNITRAX MODULAR ENDO HEAD 45MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6865273
Report Number0002249697-2017-02772
Device Sequence Number637072
Product Code KWL
UDI-Device Identifier07613327032390
UDI-Public07613327032390
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K014226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2022
Device Catalogue Number6942-5-045
Device Lot NumberHH3XE3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR